|Trizivir and Reyataz
Nov 24, 2004
I am on Trivizir and my counts have done nothing but climb and the viral load has stayed undectable for over four years. Now my doctor wants to add Reyataz to my regimen. My cd4 has been going up a lot lately and the viral load is always at zero. I tried Reyataz this past weekend and it was terrible. My head was buzzing and I had a stomach ache, felt like crap all weekend. If I am to develop an immunity to Trizivir then whats left?
Response from Dr. Conway
It sounds as if Reyataz is not the drug for you. The information on Trizivir is that is did not work as well as other forms of triple drug therapy in clinical trials, but it still worked well for many people, over 2/3 who took it as first line therapy. So, if you are taking it regularly (the key to success for any anti-HIV therapy) and it works for you, it is not completely clear that you need to change it, especially if you are being followed closely with respect to your counts.
If and when it stops working, there are many options still available to you especially if this is the first treatment you are ever taking. An important thing would be to change treatment as soon as it is clear that the treatment is indeed failing (confirmed rise in viral load) to make sure that high-grade resistance to all nucleoside analogues does not develop.
psychological and physical dependence
SEROSTIM: DO PROS OUT WEIGH CONS?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.